On quadratic fields generated by discriminants of irreducible trinomials

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)
4 Downloads (Pure)

Abstract

A. Mukhopadhyay, M. R. Murty and K. Srinivas have recently studied various arithmetic properties of the discriminant Δn(a, b) of the trinomial fn,a,b(t) = tn + at + b, where n ≥ 5 is a fixed integer. In particular, it is shown that, under the abc-conjecture, for every n ≡ 1 (mod 4), the quadratic fields ( √ Δn(a, b) ) are pairwise distinct for a positive proportion of suchdiscriminants with integers a and b such that fn,a,b is irreducible over and |Δn(a, b)| ≤ X, as X →∞. We use the square-sieve and bounds of character sums to obtain a weaker but unconditional version of this result.

Original languageEnglish
Pages (from-to)125-132
Number of pages8
JournalProceedings of the American Mathematical Society
Volume138
Issue number1
Publication statusPublished - Jan 2010

Bibliographical note

Copyright 2009 American Mathematical Society. First published in Proceedings of the American Mathematical Society, Vol. 138, No. 1, pp. 125-132, published by the American Mathematical Society. The original article can be found at http://dx.doi.org/10.1090/S0002-9939-09-10074-6

Fingerprint

Dive into the research topics of 'On quadratic fields generated by discriminants of irreducible trinomials'. Together they form a unique fingerprint.

Cite this